Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 66, NWS San Angelo, TX

June 2, 2007Haskell County, Throckmorton County, Texas

NWS San Angelo, TX issued this flash flood warning at Jun 2, 2007, 1:42 AM CDT for Haskell County, Throckmorton County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 1:42 AM CDT (06:42 UTC)
Expired
Jun 2, 2007, 5:45 AM CDT
In force
4 hr
Issued by
NWS San Angelo, TX
Area
Whole counties

Counties Haskell County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 74 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 2:27 AM CDTFLASH FLOOD1 N Throckmorton, TXWATER OVER THE ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 6.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2007-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1522 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2007-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -14 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1522 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1413 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-14 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSJT 020644
FFWSJT
TXC207-447-021045-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
142 AM CDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN HASKELL COUNTY IN WEST CENTRAL TEXAS
  THROCKMORTON COUNTY IN WEST CENTRAL TEXAS

* UNTIL 545 AM CDT

* AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAINS FROM A THUNDERSTORM NEAR IRBY...OR ABOUT 15 MILES      
  WEST OF THROCKMORTON. RAINFALL RATES OF UP TO 2 INCHES PER HOUR    
  WERE INDICATED BY RADAR. THIS RAINFALL IS FALLING OVER AN AREA     
  THAT RECEIVED 2 TO 4 INCHES OF RAIN EARLY IN THE EVENING. THIS     
  RAINFALL WILL QUICKLY RUNOFF AND PRODUCE FLASH FLOODING OF CREEKS  
  AND STREAMS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ELBERT

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3340 9984 3302 9981 3301 9897 3340 9896

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 10:38 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Jun 1, 10:38 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1038 PM CDT FRI JUN 1 2007

.UPDATE...
ANOTHER COMPLEX OF STORMS LOCATED AROUND LUBBOCK...MOVING
SOUTHEAST. THIS COMPLEX OF STORMS WILL PROBABLY MOVE INTO THE BIG
COUNTRY AFTER MIDNIGHT. RAISED POPS TO LIKELY ACROSS THIS AREA FOR
TONIGHT. OTHERWISE...NO CHANGES TO THE CURRENT FORECAST.  21

&&

.PREV DISCUSSION... /ISSUED 604 PM CDT FRI JUN 1 2007/

UPDATE...
UPDATED ZONES FOR SEVERE THUNDERSTORM WATCH #325 UNTIL MIDNIGHT
FOR THE BIG COUNTRY. OTHERWISE...NO CHANGES TO THE CURRENT
FORECAST.  21

PREV DISCUSSION... /ISSUED 304 PM CDT FRI JUN 1 2007/

SHORT TERM...
SURFACE ANALYSIS INDICATES AN OUTFLOW BOUNDARY EXTENDING FROM THE
TEXAS PANHANDLE SOUTH OF AMARILLO...EASTWARD TO THE RED RIVER NEAR
WICHITA FALLS. THUNDERSTORMS CONTINUE TO DEVELOP NEAR THIS
BOUNDARY AS A SHORTWAVE ROTATES THROUGH THE TEXAS PANHANDLE/SOUTH
PLAINS...AROUND AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED IN
SOUTH DAKOTA. WE EXPECT THIS ACTIVITY TO CONTINUE TO DEVELOP
SOUTHEAST THIS EVENING AND HAVE INCREASED THE POPS ACROSS THE BIG
COUNTRY THIS EVENING AND TONIGHT. SEVERE STORMS POSSIBLE ACROSS
THE BIG COUNTRY THIS EVENING AS AIR MASS REMAINS VERY MOIST AND
UNSTABLE.

LONG TERM...
COMPLEX SITUATION WILL EXIST TOMORROW. OUTFLOW BOUNDARIES FROM
OVERNIGHT STORMS WILL EXIST ACROSS WEST CENTRAL TEXAS SATURDAY
AFTERNOON. CAP SHOULD BE A LITTLE WEAKER AND AFTERNOON HEATING
MAY BE SUFFICIENT TO BREAK IT. THUNDERSTORMS ARE ALSO EXPECTED TO
DEVELOP ACROSS THE HIGHER TERRAIN OF NEW MEXICO TOMORROW AFTERNOON
AND MOVE SOUTHEAST IN NORTHWEST FLOW...POSSIBLY REACHING WEST
CENTRAL TEXAS SATURDAY NIGHT.

GFS STILL INDICATES THAT THE MAIN COLD FRONT WILL MOVE INTO WEST
CENTRAL TEXAS SUNDAY NIGHT/EARLY MONDAY. WE WILL BUMP POPS UP
DURING THIS TIME PERIOD. WITH GROUND SATURATED...ESPECIALLY ACROSS
THE BIG COUNTRY AND HEARTLAND...FLASH FLOOD SITUATION WILL LIKELY
EXIST. BOTTOM LINE OF ALL THIS IS THAT THERE WILL BE A CONTINUING
CHANCE OF THUNDERSTORMS INTO THE FIRST PART OF NEXT WEEK.

SHORT WAVE RIDGE BEGINS BUILDING INTO WEST CENTRAL TEXAS MID WEEK
AS A TROUGH DEVELOPS OVER THE WESTERN U.S.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 67  87  65  88 /  40  30  30  30
SAN ANGELO 	 70  89  68  92 /  20  20  20  30
JUNCTION 	 70  87  67  91 /  10  20  20  20

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
301 PM CDT FRI JUN 1 2007

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-022015-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
301 PM CDT FRI JUN 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS...SOME SEVERE...ARE POSSIBLE ACROSS MUCH OF WEST
CENTRAL TEXAS THROUGH TONIGHT. STORMS MAY DEVELOP ACROSS THE BIG
COUNTRY AS EARLY AS LATE THIS AFTERNOON OR EARLY THIS EVENING...
MAINLY ALONG AND NORTH OF INTERSTATE 20. LARGE HAIL AND DAMAGING
WINDS WILL BE THE MAIN THREAT...ALTHOUGH AN ISOLATED TORNADO WILL
ALSO BE POSSIBLE.

ADDITIONAL STORMS WILL DEVELOP ALONG THE TEXAS AND NEW MEXICO
BORDER...AND WILL PUSH EAST TOWARDS THE BIG COUNTRY AND CONCHO
VALLEY LATE THIS EVENING OR DURING THE EARLY MORNING HOURS.
DAMAGING WINDS WILL BE THE MAIN THREAT FROM THIS SET OF STORMS...
ALTHOUGH LARGE HAIL...AN ISOLATED TORNADO...AND LOCALLY HEAVY
RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL HELP PRODUCE
THUNDERSTORMS ACROSS PORTIONS OF WEST CENTRAL TEXAS THROUGH EARLY
NEXT WEEK. SOME OF THESE STORMS MAY REACH SEVERE LEVELS...
PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...A WEAK COLD
FRONT PUSHING INTO WEST CENTRAL TEXAS WILL ACT TO FOCUS
THUNDERSTORM DEVELOPMENT ON SUNDAY OR MONDAY...WITH VERY HEAVY
RAINFALL A THREAT AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON OR THIS
EVENING ACROSS THE BIG COUNTRY...AND ELSEWHERE ACROSS WEST CENTRAL
TEXAS THROUGH THE WEEKEND.

In the hours before

Local storm report, Jun 1, 8:24 PM CDT, 5 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
824 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             4 NE FORT GRIFFIN       32.97N 99.19W
06/01/2007  E1.75 INCH       THROCKMORTON       TX   LAW ENFORCEMENT

&&

PMCCULLO
Local storm report, Jun 1, 8:32 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
832 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             STAMFORD                32.94N 99.80W
06/01/2007  E1.00 INCH       JONES              TX   AMATEUR RADIO

&&

PMCCULLO
Local storm report, Jun 1, 8:48 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
848 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     HAIL             5 NNW NUGENT            32.75N 99.71W
06/01/2007  E0.88 INCH       JONES              TX   BROADCAST MEDIA

            ON HWY 180

&&

PMCCULLO
Local storm report, Jun 1, 9:24 PM CDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
924 PM CDT FRI JUN 01 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     HAIL             10 NE HAMBY             32.61N 99.49W
06/01/2007  E1.75 INCH       SHACKELFORD        TX   TRAINED SPOTTER

            ON HWY 351

&&

PMCCULLO
Local storm report, Jun 2, 12:18 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1218 AM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     TSTM WND GST     MORAN                   32.55N 99.17W
06/01/2007  E65 MPH          SHACKELFORD        TX   PUBLIC

&&

PMCCULLO
Special weather statement, Jun 2, 1:08 AM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
108 AM CDT SAT JUN 2 2007

TXZ049-113-020715-
JONES TX-FISHER TX-
108 AM CDT SAT JUN 2 2007

...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT FOR JONES AND
FISHER COUNTIES...

AT 104 AM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 5 MILES NORTHWEST OF HAMLIN...MOVING
SOUTHEAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HAMLIN BY 120 AM CDT
  NEINDA BY 135 AM CDT
  THE INTERSECTION OF US-180 AND RANCH ROAD 126 AND TUXEDO BY 145 AM
  CDT

PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS...
ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO
MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER
ACTIONS SHOULD A WARNING BE ISSUED.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:00 PM CDTSevere Thunderstorm WarningSJTHaskell30 min
Jun 1, 7:44 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton46 min
Jun 1, 7:55 PM CDTSevere Thunderstorm WarningSJTHaskell, Jones, Shackelford50 min
Jun 1, 8:27 PM CDTSevere Thunderstorm WarningSJTShackelford48 min
Jun 1, 8:35 PM CDTSevere Thunderstorm WarningSJTJones, Shackelford25 min
Jun 1, 8:59 PM CDTFlash Flood WarningSJTJones, Shackelford3 hr
Jun 1, 9:00 PM CDTSevere Thunderstorm WarningSJTCallahan, Jones, Shackelford45 min
Jun 1, 9:10 PM CDTSevere Thunderstorm WarningSJTShackelford19 min
Jun 1, 9:43 PM CDTSevere Thunderstorm WarningSJTCallahan, Shackelford27 min
Jun 2, 1:58 AM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton47 min
Jun 2, 2:08 AM CDTSevere Thunderstorm WarningSJTNolan, Taylor52 min
Jun 2, 2:51 AM CDTSevere Thunderstorm WarningSJTCoke, Nolan, Runnels, Taylor45 min
Jun 2, 3:51 AM CDTFlash Flood WatchSJTCallahan, Fisher, Haskell, Jones, Shackelford, Throckmorton24 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.